Alert archive / Kansas / Tornado Warnings in 2013
Tornado Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 20, 2013, 3:41 PM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 3:41 PM CDT (20:41 UTC)
- Expired
- May 20, 2013, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Chautauqua County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 4:12 PM CDT | TORNADO | 3 Sw Dearing, KS | BRIEF TOUCHDOWN ALONG HIGHWAY 166 NEAR COUNTY ROAD 3500. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2620 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
371
WFUS53 KICT 202041
TORICT
KSC019-125-202130-
/O.NEW.KICT.TO.W.0018.130520T2041Z-130520T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 430 PM CDT
* AT 338 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HULAH...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...CANEY...HAVANA...TYRO...DEARING...INDEPENDENCE...
LIBERTY...CHERRYVALE...NIOTAZE...INDEPENDENCE AIRPORT...BOLTON AND
COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3709 9608 3738 9553 3714 9552 3699 9553
3700 9606
TIME...MOT...LOC 2041Z 239DEG 24KT 3700 9601
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MCGUIRE6 follow-up statements
195
WWUS53 KICT 202046
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT MON MAY 20 2013
KSC019-125-202130-
/O.CON.KICT.TO.W.0018.000000T0000Z-130520T2130Z/
MONTGOMERY KS-CHAUTAUQUA KS-
346 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHAUTAUQUA
AND MONTGOMERY COUNTIES UNTIL 430 PM CDT...
AT 342 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CANEY...AND MOVING EAST AT 35 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...TYRO...DEARING...INDEPENDENCE...LIBERTY...CHERRYVALE...
BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3709 9608 3738 9553 3714 9552 3699 9553
3700 9606
TIME...MOT...LOC 2046Z 256DEG 31KT 3703 9589
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
COOK829
WWUS53 KICT 202051
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT MON MAY 20 2013
KSC019-202101-
/O.CAN.KICT.TO.W.0018.000000T0000Z-130520T2130Z/
CHAUTAUQUA KS-
351 PM CDT MON MAY 20 2013
...THE TORNADO WARNING FOR SOUTHEASTERN CHAUTAUQUA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3714 9597 3738 9553 3714 9552 3699 9553
3700 9596
TIME...MOT...LOC 2051Z 256DEG 31KT 3704 9584
$$
KSC125-202130-
/O.CON.KICT.TO.W.0018.000000T0000Z-130520T2130Z/
MONTGOMERY KS-
351 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR MONTGOMERY COUNTY UNTIL
430 PM CDT...
AT 350 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR TYRO...AND MOVING EAST AT 35 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...TYRO...DEARING...INDEPENDENCE...LIBERTY...CHERRYVALE...
BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3714 9597 3738 9553 3714 9552 3699 9553
3700 9596
TIME...MOT...LOC 2051Z 256DEG 31KT 3704 9584
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
COOK955
WWUS53 KICT 202056
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT MON MAY 20 2013
KSC125-202130-
/O.CON.KICT.TO.W.0018.000000T0000Z-130520T2130Z/
MONTGOMERY KS-
356 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR MONTGOMERY COUNTY UNTIL
430 PM CDT...
AT 354 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR TYRO...AND MOVING EAST AT 35 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...DEARING...INDEPENDENCE...LIBERTY...CHERRYVALE...
BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3714 9597 3738 9553 3714 9552 3699 9553
3700 9596
TIME...MOT...LOC 2057Z 256DEG 31KT 3705 9578
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
COOK646
WWUS53 KICT 202101
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT MON MAY 20 2013
KSC125-202130-
/O.CON.KICT.TO.W.0018.000000T0000Z-130520T2130Z/
MONTGOMERY KS-
401 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR MONTGOMERY COUNTY UNTIL
430 PM CDT...
AT 357 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DEARING...AND MOVING EAST AT 50 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...LIBERTY...CHERRYVALE AND COFFEYVILLE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3714 9597 3738 9553 3714 9552 3699 9553
3700 9596
TIME...MOT...LOC 2101Z 257DEG 44KT 3707 9569
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
COOK760
WWUS53 KICT 202114
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT MON MAY 20 2013
KSC125-202130-
/O.CON.KICT.TO.W.0018.000000T0000Z-130520T2130Z/
MONTGOMERY KS-
414 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR MONTGOMERY COUNTY UNTIL
430 PM CDT...
AT 411 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DEARING...AND MOVING EAST AT 40 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...LIBERTY...CHERRYVALE AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3714 9597 3738 9553 3714 9552 3699 9553
3700 9596
TIME...MOT...LOC 2113Z 264DEG 25KT 3705 9566
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DARMOFAL442
WWUS53 KICT 202116
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT MON MAY 20 2013
KSC125-202130-
/O.CON.KICT.TO.W.0018.000000T0000Z-130520T2130Z/
MONTGOMERY KS-
416 PM CDT MON MAY 20 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR MONTGOMERY COUNTY UNTIL
430 PM CDT...
AT 411 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR DEARING...AND
MOVING EAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...CHERRYVALE AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3714 9597 3738 9553 3714 9552 3699 9553
3700 9596
TIME...MOT...LOC 2116Z 264DEG 25KT 3705 9563
TORNADO...OBSERVED
HAIL...1.75IN
$$
DARMOFALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 20, 2:27 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 20, 2:27 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT MON MAY 20 2013 .SYNOPSIS... ISSUED AT 226 PM CDT MON MAY 20 2263 UPPER LOW IS CURRENTLY CENTERED OVER EASTERN SD WITH THE TROUGH EXTENDING BACK INTO THE SOUTHERN ROCKIES. UPPER JET MAX EXTENDS FROM WESTERN MO THROUGH SOUTHERN KS. AT THE SURFACE...THE STATIONARY FRONT EXTENDS THROUGH SE KS FROM WEST OF KCNU TO EAST OF KWLD. IN THE UNCAPPED VERY UNSTABLE ENVIRONMENT STORMS HAVE ALREADY STARTED TO FIRE ALONG THE FRONT. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 226 PM CDT MON MAY 20 2263 WIDESPREAD STORMS ARE EXPECTED OVER SOUTHEAST KS THIS EVENING THROUGH THE OVERNIGHT HOURS. WITH GROUNDS ALREADY SATURATED FROM RAINS OVER THE LAST 24 HOURS...ANY ADDITIONAL HEAVY RAIN WILL LEAD TO SOME FLOODING. THEREFORE RAN WITH A FLASH FLOOD WATCH FOR SE KS INTO EARLY TUE MORNING. ANY STORM THAT DEVELOPS OVER SE KS WILL HAVE A VERY GOOD CHANCE OF BECOMING SEVERE GIVEN CAPE NEAR 3000J/KG AND 0-6KM IN THE 50-60KT RANGE. WE ACTUALLY HAVE BETTER DEEP LAYER SHEAR THAN WE HAD YESTERDAY WHICH SHOULD RESULT IN WIDESPREAD LARGE HAIL. BY SUNRISE TUE THE BULK OF THE SEVERE STORMS AND HEAVY RAIN WILL BE SOUTHEAST OF THE FORECAST AREA AS THE SURFACE BOUNDARY SLOWLY WASHES OUT AS IT PUSHES SOUTHEAST. FOR TUE ONLY THE FAR SE CORNER WILL MAINTAIN SOME SMALL PRECIP CHANCES. FAIRLY COMFORTABLE TEMPS WILL BE IN STORE FOR MOST OF THE AREA FOR TUE AS SOME DRIER AIR FILTERS-IN FROM THE NORTHWEST. THIS SHOULD RESULT IN HIGHS CLOSE TO OR A COUPLE DEGREES BELOW NORMAL. THE SLOW MOVING UPPER TROUGH WILL FINALLY BE ON THE MOVE WED AS IT TRACKS INTO THE GREAT LAKES/OHIO VALLEY AREAS. THIS WILL ALLOW SURFACE HIGH PRESSURE TO SETTLE OVER THE AREA PROVIDING COMFORTABLE TEMPS AND DRY CONDITIONS. SOME SMALL CHANCES FOR STORMS ARE EXPECTED TO WORK BACK INTO THE SOUTHWEST PORTION OF THE FORECAST AREA FOR THU AS BETTER MOISTURE ALONG THE WESTERN FLANK OF THE SURFACE HIGH STARTS TO WORK BACK INTO THE AREA. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 226 PM CDT MON MAY 20 2263 BOTH THE GFS AND ECMWF AGREE ON BRINGING ANOTHER SLOW MOVING UPPER LOW ON SHORE OVER THE NORTHWEST CONUS. THIS WILL ALLOW RICH GULF MOISTURE TO WORK BACK INTO THE PLAINS THROUGH THE WEEKEND. A FEW WEAK UPPER IMPULSES WILL PROVIDE PERIODIC CHANCES FOR SHOWERS AND STORMS THROUGH THESE EXTENDED PERIODS. CONFIDENCE IS FAIRLY HIGH THAT ABOVE NORMAL TEMPS WILL BE IN PLACE AREA WIDE THROUGH THESE DAYS. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1218 PM CDT MON MAY 20 2263 STRONG TO SEVERE CONVECTION IS EXPECTED AGAIN THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS. A TEMPO GROUP WAS INCLUDED AT KCNU WHERE HIGHER CONFIDENCE OF STORM IMPACT IS EXPECTED. OTHERWISE VFR CONDITIONS ARE EXPECTED ACROSS THE REST OF THE FORECAST AREA INTO TONIGHT WITH LIGHT WEST TO NORTHWEST FLOW BEHIND THE SURFACE FRONT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 75 53 76 / 20 10 10 10 HUTCHINSON 52 74 51 76 / 20 10 10 10 NEWTON 53 74 51 75 / 20 10 10 10 ELDORADO 54 75 52 76 / 40 10 10 10 WINFIELD-KWLD 56 76 53 78 / 50 10 10 10 RUSSELL 49 72 48 74 / 20 10 10 10 GREAT BEND 50 73 49 75 / 20 10 10 10 SALINA 51 74 51 75 / 20 10 10 10 MCPHERSON 52 74 51 75 / 20 10 10 10 COFFEYVILLE 60 76 54 78 / 70 50 10 10 CHANUTE 59 76 53 76 / 70 30 10 10 IOLA 60 76 53 75 / 60 20 10 10 PARSONS-KPPF 60 76 53 77 / 70 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR KSZ071-072-094>096-098>100. &&
Hazardous weather outlook, May 20, 3:18 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 318 PM CDT MON MAY 20 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-211700- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 318 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A NEARLY STATIONARY FRONT ACROSS THE FLINT HILLS AND ESPECIALLY SOUTHEAST KANSAS THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND WINDS TO 70 MPH. IN ADDITION...A FEW TORNADOES WILL ALSO BE POSSIBLE. WITH GROUNDS ALREADY SATURATED FROM PREVIOUS HEAVY RAIN...ANY ADDITIONAL RAINFALL WILL CAUSE FLOODING OVER SOUTHEAST KANSAS TONIGHT. PLEASE REFER TO LATEST FLASH FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OVERNIGHT HEAVY RAIN OVER SOUTHEAST KANSAS MAY ALLOW SOME FLOODING TO LINGER INTO TUESDAY MORNING. A FEW THUNDERSTORMS COULD LINGER IN SOUTHEAST KANSAS ON TUESDAY. SEVERE WEATHER IS NOT EXPECTED. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM THURSDAY INTO SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING...ROUGHLY EAST OF A LINE...FROM WINFIELD TO EUREKA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Local storm report, May 20, 1:29 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG NIOTAZE 37.07N 96.01W
05/20/2013 CHAUTAUQUA KS EMERGENCY MNGR
DELAYED REPORT WITH APPROXIMATE TIME FROM RADAR. 4 TO 8
INCH BRANCHES BLOWN DOWN ACROSS THE CITY OF NIOTAZE WITH
A TREE BLOWN ONTO A GARAGE.
&&
SGSSpecial weather statement, May 20, 2:30 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 230 PM CDT MON MAY 20 2013 KSZ095-202015- WILSON- 230 PM CDT MON MAY 20 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY... AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NEODESHA...OR 22 MILES SOUTHWEST OF CHANUTE...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3739 9553 3738 9594 3772 9575 3773 9552 TIME...MOT...LOC 1930Z 226DEG 32KT 3745 9568 MCGUIRE
Special weather statement, May 20, 2:39 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT MON MAY 20 2013
KSZ072-202030-
ALLEN-
239 PM CDT MON MAY 20 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...
AT 238 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HUMBOLDT...OR 9 MILES NORTH OF CHANUTE...AND MOVING NORTHEAST AT
30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3782 9508 3774 9509 3773 9531 3774 9552
3788 9551 3804 9536 3804 9508 3803 9507
3782 9507
TIME...MOT...LOC 1939Z 233DEG 24KT 3780 9548
MCGUIRELocal storm report, May 20, 3:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 ESE IOLA 37.92N 95.36W
05/20/2013 E0.50 INCH ALLEN KS TRAINED SPOTTER
&&
SGSLocal storm report, May 20, 3:02 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 6 SE IOLA 37.88N 95.32W
05/20/2013 E1.00 INCH ALLEN KS TRAINED SPOTTER
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 50 min |
| May 19, 7:18 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 42 min |
| May 19, 7:28 PM CDT | Tornado Warning | ICT | Elk | 47 min |
| May 19, 7:31 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 44 min |
| May 19, 7:57 PM CDT | Tornado Warning | ICT | Wilson, Woodson | 48 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 46 min |
| May 19, 8:33 PM CDT | Tornado Warning | ICT | Allen, Woodson | 42 min |
| May 19, 9:01 PM CDT | Special Weather Statement | ICT | Wilson | 44 min |
| May 19, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 45 min |
| May 19, 10:34 PM CDT | Tornado Warning | ICT | Labette, Montgomery | 41 min |
| May 19, 11:06 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 39 min |
| May 19, 11:41 PM CDT | Special Weather Statement | ICT | Chautauqua | 49 min |
| May 20, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 44 min |
| May 20, 12:45 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 60 min |
| May 20, 12:49 AM CDT | Special Weather Statement | ICT | Labette | 26 min |
| May 20, 1:00 AM CDT | Special Weather Statement | ICT | Elk | 45 min |
| May 20, 1:10 AM CDT | Special Weather Statement | ICT | Elk | 35 min |
| May 20, 2:22 AM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
| May 20, 3:51 AM CDT | Special Weather Statement | ICT | Chautauqua | 24 min |
| May 20, 7:16 AM CDT | Special Weather Statement | ICT | Elk | 29 min |
| May 20, 7:24 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 66 min |
| May 20, 7:29 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 61 min |
| May 20, 8:29 AM CDT | Special Weather Statement | ICT | Woodson | 31 min |
| May 20, 8:38 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 52 min |
| May 20, 8:52 AM CDT | Special Weather Statement | ICT | Allen | 53 min |
| May 20, 8:56 AM CDT | Special Weather Statement | ICT | Allen | 64 min |
| May 20, 1:58 PM CDT | Flash Flood Watch | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 7 hr |
| May 20, 2:30 PM CDT | Special Weather Statement | ICT | Wilson | 45 min |
| May 20, 2:39 PM CDT | Special Weather Statement | ICT | Allen | 51 min |
| May 20, 2:46 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 44 min |
| May 20, 3:01 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery | 44 min |
| May 20, 3:56 PM CDT | Special Weather Statement | ICT | Allen | 34 min |
| May 20, 4:11 PM CDT | Special Weather Statement | ICT | Wilson | 34 min |
| May 20, 4:27 PM CDT | Tornado Warning | ICT | Labette, Montgomery | 48 min |
| May 20, 4:35 PM CDT | Special Weather Statement | ICT | Neosho | 55 min |
| May 20, 4:43 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 47 min |
| May 20, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 63 min |
| May 20, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 43 min |
| May 20, 5:09 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 5 hr |
| May 20, 6:34 PM CDT | Special Weather Statement | ICT | Labette | 26 min |
Nearby
Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.